Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ducky8989

What to expect post accutane

Recommended Posts

I am about to finish my accutane course (I did a 4 and a 1/2 month course starting at 40mg daily for the first month and 60mg after that... i weigh around 115 lbs) and am wondering what I should expect in the first few weeks off of the drug. Will the side effects go away within the first week or two or will they last longer? Will my skin heal up a lot faster (it's been REALLY slow-healing on accutane)? Will it be safe to go out in the sun anytime soon? I also still have a couple of actives... is that a bad sign? Any insight would be greatly appreciated!

Edited by Ducky8989

Share this post


Link to post
Share on other sites
Guest Crimsonman
I am about to finish my accutane course (I did a 4 and a 1/2 month course starting at 40mg daily for the first month and 60mg after that... i weigh around 115 lbs) and am wondering what I should expect in the first few weeks off of the drug. Will the side effects go away within the first week or two or will they last longer? Will my skin heal up a lot faster (it's been REALLY slow-healing on accutane)? Will it be safe to go out in the sun anytime soon? I also still have a couple of actives... is that a bad sign? Any insight would be greatly appreciated!

Hi Ducky8989,

I'm not quite sure what side affects you may be suffering from so I can't really help you there, I'd give it a month just to be safe. If you are concerned see your specialist. Your skin will begin to heal at a rate faster than when on accutane as it makes your skin more susceptible to damange. Your skin's oil glands are no longer being damaged therefore your body will be able to heal better and focus on the healing of the skin. It is completely safe to go out in the sun, people using the drug accutane must be extra careful as I mentioned before, the skin is more susceptible to UV rays and lights. Make sure you are still wearing an SPF+30 moisturiser whenever you plan on being out in the sun. It is a good idea to get into the habit of doing this early. If you take care of your skin, cleanse and moisturise with a good SPF (preferabbly a non greasy, non comedegenic one)

In regards to any active blackheads or whiteheads, I suggest you speak to your specialist about it. It is not uncommon for a patient to go through more than one course of accutane, on the other hand he could extend your course but I'm not sure of the details on that one. Remember that your skin can and will continue to clear up after you've finished your course. Hope I was able to help a little.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×